A fresh start (3)

Some new things have happened and I wanted to write a bit about it.
The biggest update is that the dose of Fludrocortisone was made a bit higher, instead of two 65.5 mg tablets, its now three.
They are spread through the day, to prevent a late morning crash, so one for the early morning, one for the late morning and one to take around 2 o'clock.
The higher dose did not start off exactly right I think, it gave me palpitations the first day and a much higher resting heart rate. I felt wired and not right. At night my heart was pounding and it made me feel unwell.
But I decided it probably just needed some time, and it did. The palpitations where less the second day, and the 3th they where gone. My resting heart rate stayed high for a while, but now its down to around 70 which is great.
The change in resting heart-rate was something I had not expected, usually it was around 58 during the day. Sometimes lower, sometimes a bit higher. 70 seems like a really 'normal' number, so I think its probably a good thing.

Still the past weeks where a really off, I was really.. really tired and sleepy most of the time. I felt like I had been given a low dose of anesthesia. It was brain-fog, a slow sleepy empty head, constantly. With no 'doing' modus, no active modus. Just sleepy, slow, as if my on/off switch was stuck in the middle instead of 'on' for the day.
I was disappointed, because I had hoped the 3th dose would give further improvement.
I tried to do everything right, the water intake, eating, salt etc. But nothing helped. My blood pressure was in the normal range most of the time, so that was not the problem. For that, the medication is most definitely doing a lot. (which is awesome!)
I just gave in to it eventually.

The past weekend was a low point.
On Sunday morning I did my best to still get up and do things, which went ok, but when I was sitting in the car with my partner I could feel that energy flowing out of me. I got so tired, so sleepy, and could do nothing to really fight it.
When we reached home I went to bed, still had my headache and checked my blood pressure.. which was normal. About 110/72. I suspected I had a fever, but did not have anything to measure it so I am not sure.
I gave up on trying to stay awake. I was so drowsy that it was almost real sleep but I was aware of everything around me. It then turned a bit odd.
I felt a strange sort of sensation going from my arms to my head, in waves. First nothing, then a slow intense prickling wave moving from my arms up to my head, it made my ears pop in the same rhythm of the waves, then nothing, then another wave. And again, and again, a couple of seconds per wave.
My head felt so heavy that I could not really lift it, I tried to make a sound to alert my partner but could not do it. I waited it out. I was worried, but also fascinated. In my vague/brain-fogged/blurry state I did not have the smarts to wonder if it was maybe not alright.
When it stopped, after some minutes, I was relieved that it had stopped and felt more clear in my mind, I sat up but felt exhausted. So I went to sleep.
I had really vivid dreams. My partner had not noticed anything, just me sleeping. He had been quiet to let me rest.

I do not know what that was about, never experienced it before. I have experienced sleep paralysis and hypnagogia in the past a couple of times, but it seems to be a bit different. The wave rhythm was different, and it being isolated to my head and arms also. With hypnagogia I am also less aware of the situation.
Still.. it could just be something like hypnagogia right?

After sleeping three hours I felt a bit better, drank coffee (always the life saver :)) and really felt sort of ok. In the evening though I got really heavy abdominal pain and during the night it got even worse. Its a type of pain that I know really well, I have it almost every night but not nearly has heavy. It starts below my left rib-cage, it feels close to where the spleen should be. It goes to my back, which starts to hurt as well. Sometimes also my left side and leg.
Its only the left side, and often its eased by moving position.
Now it was harder to ease the pain, so I took paracetamol (not sure what the English translation should be, but its a normal save type of pain-killer).
The next night, it was the same story. During the day it was all ok, in the evening it started and during the night it was horrible. It was so horrible that I actually packed some things for the hospital, 'just in case'. I did not tell my partner, but if I had to go, it would be ready for him to grab.
The pain slowly subsided though and although the last part of the night was of the feverish kind, the pain was going away.

Yesterday I did not feel like eating anymore and decided to listen to that, I only ate an apple and some fruit juice (and no days without coffee). The pain is much less now. I think maybe it was some kind of stomach flu or something. Not sure though, as I experience the pain more often and this was just a more heavy version of it. It has been investigated in the hospital a couple of years ago but they found nothing. I have no idea what causes it. Maybe just a lack of bowel/stomach movement, or maybe something more serious. I have no idea.

All these different things do not seem connected to each other. I suspect these where all events that just followed up on each other by coincidence. Only the first one described, was a reaction to the fludrocortisone. I am not worried about that because it has passed.
I am not really worried about the other two either, but it was strange and I do not really understand. That is what made me write about it. I wonder if I should mention them to the neurologist. I would love to ask him, but time is so precious during conversations and I do not want to take time away from what we are actually working on.
The pain during the night is something that happens constantly though, so maybe I should tell him. Maybe I already did.. I do not remember if I maybe already did during our first appointment.

Tomorrow I have an appointment on the phone, I wonder how that will go. I am happy to be able to talk to him again, it makes me feel so hopeful, because so far he has helped me so much.
The medication sounds as if its not working well after this post, but that is not true. My blood pressure is way more normal now. I am less dizzy, and waking up in the mornings is generally easier. I also do not get hot flashes anymore, and when I walk the stairs I do not feel horrible anymore. Or.. well..., not as much. I should be honest to myself.
Its not all gone at all, but the medication definately makes it a bit easier.

Some interesting *less important, but still nice* side effects are:
- My skin is not dry anymore. It used to be extremely dry on my hands and lower legs, to the point of cracking sometimes. But now its looking and feeling all normal, stretchy, like it should be! I really like that.
- My nose looks slightly different. I know it sounds odd, but rreally the point of it seems less edgy/sharp/pointed. Its fuller in shape. I think it might be caused by more blood volume (just my guess). (more blood volume due to the fludrocortisone, and more fluids and salt)
- My lips are healthier, not dry anymore, no pieces ugly loose pieces of skin anymore, just good stretchy (lol sorry) lip skin.

Still something is missing. I know we do not have the final answer yet.
I hope,.. so much, that we will keep on searching, until we find it.

Comments

There are no comments to display.

Blog entry information

Author
JuliaMaple
Views
140
Last update

More entries in User Blogs

More entries from JuliaMaple